MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH THE BD ULTRA FINE¿NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH THE BD ULTRA FINE¿NEEDLE; PISTON SYRINGE
Model Number 928858
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date : unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Medical device manufacture date : unknown.
 
Event or Problem Description
It was reported that 1 bd insulin syringe with the bd ultra fine¿needle hub separated from the device.The following information was provided by the initial reporter : the consumer reported that when removing the needle shield prior to injection, the needle hub separated and was unable to use the syringe.1 syringe was affected.Date of event : (b)(6) 2021.Sample : available.
 
Event or Problem Description
It was reported that 1 bd insulin syringe with the bd ultra fine¿needle hub separated from the device.The following information was provided by the initial reporter : the consumer reported that when removing the needle shield prior to injection, the needle hub separated and was unable to use the syringe.1 syringe was affected.Date of event: (b)(6) 2021.Sample: available.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-12-13.H6: investigation summary: customer returned a single syringe in a polybag labeled for 0.3ml, 31 gauge, 8mm syringes from lot 0349902.The syringe was returned fully intact.A needle shield pull force test was performed on this syringe.The needle shield required 2.86 lbs of force to be removed.Removing the needle shield found that the hub was properly attached to the barrel of the syringe.The specification states that all pull forces within the range of 0.85 lbs to 5.95 lbs are acceptable.With the needle hub attached and the needle shield being within pull force specification, the report of the hub separating from the barrels could not be confirmed for this sample.A review of the device history record was completed for batch# 0349902.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.Based on the samples received, bd was unable to replicate or confirm the customer¿s indicated failure of needle hub separation.

Brand Name
BD INSULIN SYRINGES WITH THE BD ULTRA FINE¿NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12824172
Report Number1920898-2021-01197
Device Sequence Number19924433
Product Code FMF
UDI-Device Identifier00311917048154
UDI-Public00311917048154
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number928858
Device Catalogue Number928858
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer12/19/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown